Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Construction of group actions on four-manifolds


Author: Allan L. Edmonds
Journal: Trans. Amer. Math. Soc. 299 (1987), 155-170
MSC: Primary 57N13; Secondary 57N15, 57S17, 57S25
MathSciNet review: 869405
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that any cyclic group of odd prime order acts on any closed, simply connected topological $ 4$-manifold, inducing the identity on integral homology. The action is locally linear except perhaps at one isolated fixed point. In the case of primes greater than three a more careful argument is used to show that the action can be constructed to be locally linear.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N13, 57N15, 57S17, 57S25

Retrieve articles in all journals with MSC: 57N13, 57N15, 57S17, 57S25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0869405-7
PII: S 0002-9947(1987)0869405-7
Article copyright: © Copyright 1987 American Mathematical Society